Alert archive / New York / Flash Flood Warnings in 2022

Flash Flood Warning 1, NWS Buffalo, NY

May 21, 2022Chautauqua County, New York

NWS Buffalo, NY issued this flash flood warning at May 21, 2022, 8:25 PM EDT for Chautauqua County, New York. It was in force for 4 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 21, 2022, 8:25 PM EDT (00:25 UTC)
Expired
May 22, 2022, 12:21 AM EDT
In force
4 hr
Issued by
NWS Buffalo, NY
Area
Storm-based polygon
Flood severity
None

County Chautauqua County, NY

The radar

The Buffalo radar (KBUF), 108 km from the middle of the area, began a volume at 00:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 21, 9:20 PM EDTFLASH FLOOD1 S Clymer, NYFLASH FLOODING ON A PORTION OF PLANK RD AND CORRY RD SOUTH OF CLYMER.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 55 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 0.4 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 00:00Z on 2022-05-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 4 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 00:00Z on 2022-05-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 5 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
4 J/kg
Mixed-layer CIN
-163 J/kg
Mixed-layer LCL
1105 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
5 m²/s²
0-3 km storm-relative helicity
161 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.5

Open this sounding in Storm Lab

The text

As transmitted.

552 
WGUS51 KBUF 220025
FFWBUF
NYC013-220430-
/O.NEW.KBUF.FF.W.0001.220522T0025Z-220522T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Buffalo NY
825 PM EDT Sat May 21 2022

The National Weather Service in Buffalo has issued a

* Flash Flood Warning for...
  Southern Chautauqua County in western New York...

* Until 1230 AM EDT.

* At 825 PM EDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 0.5 and 1.5 inches of 
  rain have fallen. Additional rainfall amounts of 0.5 to 1.5 inches 
  are possible in the warned area. Flash flooding is ongoing or 
  expected to begin shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Jamestown, Lakewood, Falconer, Clymer, Jamestown West, Frewsburg, 
  Findley Lake, Busti, Celoron, Mina, French Creek, Panama, Bemus 
  Point, Ashville, Stow and Niobe.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

&&

LAT...LON 4220 7912 4200 7912 4200 7976 4212 7976

FLASH FLOOD...RADAR INDICATED

$$

HSK
2 follow-up statements
469 
WGUS71 KBUF 220147
FFSBUF

Flash Flood Statement
National Weather Service Buffalo NY
947 PM EDT Sat May 21 2022

NYC013-220430-
/O.CON.KBUF.FF.W.0001.000000T0000Z-220522T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Chautauqua NY-
947 PM EDT Sat May 21 2022

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1230 AM EDT SUNDAY 
FOR SOUTHERN CHAUTAUQUA COUNTY...

At 947 PM EDT, local law enforcement reported thunderstorms 
producing flooding on Plank Rd and Corry Rd south of Clymer. Between 
2 and 3 inches of rain have fallen. Additional rainfall amounts of 
0.25 to 0.5 inches are possible in the warned area. Flash flooding 
is already occurring.

HAZARD...Flash flooding caused by thunderstorms.

SOURCE...Law enforcement reported.

IMPACT...Flash flooding of small creeks and streams, urban areas,
         highways, streets and underpasses as well as other poor
         drainage and low-lying areas.

Some locations that will experience flash flooding include...
  Jamestown, Lakewood, Falconer, Clymer, Jamestown West, Frewsburg, 
  Findley Lake, Busti, Celoron, Mina, French Creek, Panama, Bemus 
  Point, Ashville, Stow and Niobe.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

&&

LAT...LON 4220 7912 4200 7912 4200 7976 4212 7976

FLASH FLOOD...OBSERVED

$$

Apffel
924 
WGUS71 KBUF 220421
FFSBUF

Flash Flood Statement
National Weather Service Buffalo NY
1221 AM EDT Sun May 22 2022

NYC013-220431-
/O.CAN.KBUF.FF.W.0001.000000T0000Z-220522T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Chautauqua NY-
1221 AM EDT Sun May 22 2022

...FLASH FLOOD WARNING IS CANCELLED FOR SOUTHERN CHAUTAUQUA COUNTY...

Flood waters have receded. The heavy rain has ended. Flooding is no 
longer expected to pose a threat. Please continue to heed remaining 
road closures.

LAT...LON 4220 7912 4200 7912 4200 7976 4212 7976

$$

JM

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this flash flood warning went out at May 21, 6:33 PM EDT, 1 hour 52 minutes earlier.

Area forecast discussion, May 21, 6:33 PM EDT, 1 hour 52 minutes before
Area Forecast Discussion
National Weather Service Buffalo NY
633 PM EDT Sat May 21 2022

.SYNOPSIS...
Warm and humid conditions will support some showers and
thunderstorms this evening, which may produce heavy rain, gusty
winds, and hail. Unsettled weather will become more widespread
tonight and especially Sunday...as a nearly stalled cold front
will finally plow through the region. Expansive high pressure
will support fair weather with cooler more comfortable
conditions Monday and Tuesday.

&&

.NEAR TERM /THROUGH SUNDAY/...
IR Satellite imagery shows a large area of convection
approaching from Ohio. Meanwhile storms have developed out ahead
of this along the lake breeze east of Lake Erie. Wind profiles
continue to show ample shear to support strong to severe
thunderstorms. In addition to gusty winds, we've gotten a few
reports of large hail from earlier storms. Based on this a
Severe Thunderstorm Watch was issued for most of Western New
York through midnight.

There remains a concern for heavy rain given high PWATs over
1.3 inches and potential for merging/training convection. Will
also have to monitor areas which get heavy rain along the lake
breeze, since the second wave of storms could potentially push
some area creeks to bankfull across the Western Southern Tier.

SPC continues to highlight entire area in slight risk for
mainly damaging winds and marginally severe hail.

Sunday will be rather unsettled throughout all of our forecast
area...as the stalled out cold front to the west will finally push
through the region from west to east with fairly widespread showers
and possible thunderstorms. Best chance for strong to severe storms
will be only the far eastern sections in the early afternoon.
Thunder over far western NY will be regulated to some rumbles of
thunder through midday. Temps will tumble post-frontal into the mid
50s to lower 60s western NY and into the 60s Genesee valley
eastward. Some models continue to suggest that the front will be
more anabatic in nature...which would favor more areas of just rain
rather than showers and storms, especially western NY. In either
case looks like quite a different day compared to the summertime
heat and humidity of today. Looking likely that the bulk of the day
will not be favorable for outdoor activities.

&&

.SHORT TERM /SUNDAY NIGHT THROUGH TUESDAY NIGHT/...
Cooler and drier, a few showers will linger east of Lake Ontario
Sunday night but overall a fantastic start to the work week is on
tap.

Sfc high to our west will advance east passing by to our north on
Monday then off into the Canadian Maritimes on Tuesday. Below normal
highs expected Monday with low to mid 60s. With the departing sfc
high Tuesday, developing east to southeast flow will promote a warm
up into the 70s. One thing to keep an eye on will be overnight lows
Monday night...light winds and clear skies will 'likely' promote
good radiational cooling. The typical colder spots across the S.
Tier and east of Lake Ontario will potentially have to deal with
some frost. For now...will keep an eye on this potential.

Tuesday night...deepening low advancing out of Oklahoma and its warm
front extending east will bring low end chances for a few showers.
Otherwise...most locations will 'likely' see dry conditions
overnight.

&&

.LONG TERM /WEDNESDAY THROUGH SATURDAY/...
Unsettled weather returns for the majority of the long term
portion of the forecast.

Wednesday into Thursday, a mid level ridge and surface high pressure
will slide eastward from New England and into the Northern Atlantic.
Meanwhile, a southern stream longwave trough digging across the
central Plains will slowly phase with a lower amplitude northern
stream trough, eventually forming a mid level closed low. The
associated surface low will deepen as it tracks northeast from the
Midwest across the Great Lakes region. This system will ultimately
bring a prolonged period of wet weather, with several shortwaves
rounding the base of the main trough as an attendant warm front
lifts through the region from the south, before slowly pushing a
cold front through the area from the west to close out the week.

In terms of more sensible weather, shower chances will increase from
west to east through the day Wednesday and into Wednesday evening as
one of the aforementioned shortwaves ejects northeast out ahead of
the approaching warm front. Shower activity will remain elevated
through Friday afternoon, with diurnal cycling generally expanding
coverage and introducing chances for a few thunderstorms in the
afternoon hours each day. Likewise, some breaks in the precip and
lower tstorm chances will be more common during the nighttime hours.
Western portions of the CWA will overall maintain higher shower
chances through the period in closer proximity to the track of the
shortwaves and the approaching cold front off to the west.

The main cold front will finally push through the region on Friday,
with the area slowly drying out from west to east by Friday night.
Saturday then looks to be mainly dry with clearing skies as a broad
upper level ridge builds in from the west.

&&

.AVIATION /00Z SUNDAY THROUGH THURSDAY/...
Widespread thunderstorms will move across Western NY this
evening, impacting KBUF/KIAG/KJHW between 23Z - 04Z.

MVFR cigs will become somewhat widespread during the course of
tonight as showers and storms will be found over parts of the
region. This will mainly be the case west of the Genesee valley as a
convective disturbance arrives to enhance the activity. Cigs will
likely further lower to IFR levels late tonight...especially across
the Southern Tier.

Outlook...

Sunday...MVFR to IFR with showers and thunderstorms.
Monday and Tuesday...Mainly VFR.
Wednesday...Mainly VFR with a chance of showers.
Thursday...MVFR to VFR. Showers and thunderstorms likely.

&&

.MARINE...
There will be the risk for some thunderstorms...especially this
evening over Lake Erie and western Lake Ontario. Mariners
should pay attention for possible marine warnings and/or
statements for this activity.

Otherwise...the slow progression of a cold front through the
Lower Great Lakes tonight will weaken the sfc pressure and allow
winds and waves to generally subside.

As the front pushes east of the region on Sunday and high pressure
builds in from the Upper Great Lakes...freshening winds and become
westerly. This will lead to choppy conditions on the eastern half of
Lake Ontario...but again...conditions for small craft advisories are
not expected to be met.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...None.
MARINE...None.

&&

SYNOPSIS...JLA/RSH
NEAR TERM...Apffel/JLA/RSH
SHORT TERM...AR
LONG TERM...PP
AVIATION...Apffel/JLA/RSH
MARINE...Apffel/JLA/RSH
Hazardous weather outlook, May 21, 8:21 PM EDT, 4 minutes before
Hazardous Weather Outlook
National Weather Service Buffalo NY
821 PM EDT Sat May 21 2022

NYZ005-010-012>014-019>021-085-230030-
Northern Cayuga-Northern Erie-Wyoming-Livingston-Ontario-Chautauqua-
Cattaraugus-Allegany-Southern Erie-
821 PM EDT Sat May 21 2022

...SEVERE THUNDERSTORM WATCH 259 IN EFFECT UNTIL 1 AM EDT SUNDAY...

This Hazardous Weather Outlook is for portions of western and north
central New York.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.

Thunderstorms may produce strong or damaging winds, hail, and heavy
rain through late this evening.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

NYZ001>004-011-230030-
Niagara-Orleans-Monroe-Wayne-Genesee-
821 PM EDT Sat May 21 2022

This Hazardous Weather Outlook is for portions of western New York.

.DAY ONE...Tonight.

Thunderstorms may produce strong or damaging winds, hail, and heavy
rain through late this evening.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

NYZ006>008-230030-
Oswego-Jefferson-Lewis-
821 PM EDT Sat May 21 2022

This Hazardous Weather Outlook is for portions of central New York.

.DAY ONE...Tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

LEZ020-LOZ030-230030-
Upper Niagara River and Buffalo Harbor-Lower Niagara River-
821 PM EDT Sat May 21 2022

This Hazardous Weather Outlook is for portions of Lake Erie and Lake
Ontario.

.DAY ONE...Tonight.

Thunderstorms may produce strong or damaging winds and hail late
this afternoon through late this evening.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

LEZ040-041-230030-
Lake Erie nearshore waters from Ripley to Dunkirk-
Lake Erie nearshore waters from Dunkirk to Buffalo-
821 PM EDT Sat May 21 2022

...SEVERE THUNDERSTORM WATCH 259 IN EFFECT UNTIL 1 AM EDT SUNDAY...

This Hazardous Weather Outlook is for portions of Lake Erie.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.

Thunderstorms may produce strong or damaging winds and hail late
this afternoon through late this evening.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

LOZ042>045-062>065-SLZ022-024-230030-
Lake Ontario nearshore waters from the Niagara River to Hamlin Beach-
Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay-
Lake Ontario nearshore waters from Sodus Bay to Mexico Bay-
Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence
River-
Lake Ontario open waters from the Niagara River to Hamlin Beach-
Lake Ontario open waters from Hamlin Beach to Sodus Bay-
Lake Ontario open waters from Sodus Bay to Mexico Bay-
Lake Ontario open waters from Mexico Bay to the Saint Lawrence River-
Saint Lawrence River from Cape Vincent to Ogdensburg-
Saint Lawrence River from Ogdensburg to Saint Regis-
821 PM EDT Sat May 21 2022

This Hazardous Weather Outlook is for portions of Lake Ontario and
Saint Lawrence River.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

In the hours before

Special weather statement, May 21, 6:33 PM EDT, 1 hour 52 minutes before
Special Weather Statement
National Weather Service Buffalo NY
633 PM EDT Sat May 21 2022

NYZ001-002-010-212300-
Orleans NY-Niagara NY-Northern Erie NY-
633 PM EDT Sat May 21 2022

...Strong thunderstorm will impact portions of north central Erie,
Niagara and western Orleans Counties through 700 PM EDT...

At 632 PM EDT, Doppler radar was tracking strong thunderstorms over
Niagara County moving northeast at 30 mph.

HAZARD...Winds in excess of 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Niagara Falls, North Tonawanda, Lockport, Tonawanda, Amherst, Medina,
Grand Island, Newfane, Pendleton, Lewiston, Youngstown, Middleport,
Fort Niagara State Park, Sanborn, Ridgeway, Shelby, Wilson,
Lyndonville, Barker and Cambria Center.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

A Severe Thunderstorm Watch remains in effect until midnight EDT for
western New York.

&&

LAT...LON 4331 7904 4340 7864 4342 7842 4316 7825
      4313 7838 4313 7846 4311 7847 4298 7899
      4300 7902 4306 7900 4308 7908 4311 7906
      4312 7907 4315 7904 4325 7906 4329 7909
TIME...MOT...LOC 2232Z 236DEG 24KT 4308 7902

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

Reynolds
Local storm report, May 21, 6:46 PM EDT, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
646 PM EDT SAT MAY 21 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0635 PM     HAIL             1 N NIAGARA FALLS       43.10N 79.02W
05/21/2022  E0.70 INCH       NIAGARA            NY   PUBLIC

&&

HSK
Special weather statement, May 21, 6:51 PM EDT, 1 hour 34 minutes before
Special Weather Statement
National Weather Service Buffalo NY
651 PM EDT Sat May 21 2022

NYZ019-020-212345-
Chautauqua NY-Cattaraugus NY-
651 PM EDT Sat May 21 2022

...A strong thunderstorm will impact portions of Cattaraugus and
southeastern Chautauqua Counties through 745 PM EDT...

At 651 PM EDT, Doppler radar was tracking a strong thunderstorm 8
miles east of Falconer, or 11 miles northeast of Jamestown, moving
northeast at 35 mph.

HAZARD...Winds in excess of 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Olean, Salamanca, Allegany State Park, Falconer, Ashford, Arcade,
Allegany, Franklinville, St. Bonaventure, Ashford Hollow, Weston
Mills, Frewsburg, Yorkshire, Hinsdale, Great Valley, New Albion,
Conewango, Ellington, Leon and Carrollton.

This includes Interstate 86 between exits 13 and 27.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

A Severe Thunderstorm Watch remains in effect until 100 AM EDT for
western New York.

&&

LAT...LON 4200 7920 4228 7922 4251 7858 4254 7847
      4252 7846 4252 7844 4200 7834
TIME...MOT...LOC 2251Z 245DEG 30KT 4216 7904

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

Reynolds
Special weather statement, May 21, 7:05 PM EDT, 1 hour 20 minutes before
Special Weather Statement
National Weather Service Buffalo NY
705 PM EDT Sat May 21 2022

NYZ001-010-220000-
Niagara NY-Northern Erie NY-
705 PM EDT Sat May 21 2022

...Strong thunderstorms will impact portions of northeastern Erie
and Niagara Counties through 800 PM EDT...

At 704 PM EDT, Doppler radar was tracking strong thunderstorms
moving northeast at 25 mph.

HAZARD...Winds in excess of 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Buffalo, Niagara Falls, North Tonawanda, Lockport, Kenmore,
Tonawanda, Amherst, Williamsville, Grand Island, Newfane, Pendleton,
Lewiston, Middleport, Sanborn, Barker, Clarence Center, Cambria
Center, Pendleton Center, Ransomville and Gasport.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Severe Thunderstorm Watch remains in effect until 100 AM EDT for
western New York.

&&

LAT...LON 4314 7904 4318 7905 4341 7852 4341 7848
      4305 7847 4292 7890 4296 7893 4296 7897
      4303 7901 4306 7900 4307 7904 4310 7907
      4311 7906 4312 7907
TIME...MOT...LOC 2304Z 242DEG 20KT 4300 7900

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

Reynolds
Special weather statement, May 21, 7:42 PM EDT, 43 minutes before
Special Weather Statement
National Weather Service Buffalo NY
742 PM EDT Sat May 21 2022

NYZ001>003-010-011-220045-
Orleans NY-Genesee NY-Monroe NY-Niagara NY-Northern Erie NY-
742 PM EDT Sat May 21 2022

...A strong thunderstorm will impact portions of northeastern Erie,
southeastern Niagara, Orleans, northern Genesee and western Monroe
Counties through 845 PM EDT...

At 741 PM EDT, Doppler radar was tracking a strong thunderstorm near
Middleport, or near Medina, moving northeast at 35 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Clarence, Batavia, Brockport, Medina, Albion, Hilton, Hamlin Beach
State Park, Pembroke, Spencerport, Akron, Byron, Scottsville,
Churchville, Middleport, Oakfield, Holley, Waterport, Point Breeze,
Lakeside Beach State Park and Kent.

This includes Interstate 90 between exits 48A and 47.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Severe Thunderstorm Watch remains in effect until 100 AM EDT for
western New York.

&&

LAT...LON 4327 7860 4341 7804 4339 7778 4301 7776
      4296 7860
TIME...MOT...LOC 2341Z 243DEG 29KT 4314 7845

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

Reynolds
Local storm report, May 21, 7:49 PM EDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
749 PM EDT SAT MAY 21 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0640 PM     TSTM WND DMG     1 W CELORON             42.10N 79.29W
05/21/2022                   CHAUTAUQUA         NY   911 CALL CENTER

            DOWNED TREE ON LONGVIEW ROAD IN CELORON.

&&

PP

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 21, 8:16 PM EDTSevere Thunderstorm WarningBUFCattaraugus, Chautauqua, Erie74 min
May 21, 8:31 PM EDTSpecial Weather StatementBUFGenesee, Monroe, Orleans29 min
May 21, 8:53 PM EDTSevere Thunderstorm WarningBUFAllegany, Livingston, Monroe, Ontario, Wayne, Wyoming55 min
May 21, 9:10 PM EDTSpecial Marine WarningBUF95 min
May 21, 9:21 PM EDTSpecial Marine WarningBUF36 min
May 21, 9:46 PM EDTSevere Thunderstorm WarningBUFMonroe, Ontario, Wayne30 min
May 21, 9:53 PM EDTSpecial Marine WarningBUF100 min
May 21, 10:42 PM EDTSpecial Weather StatementBUFOswego33 min
May 21, 11:31 PM EDTSpecial Weather StatementBUFLewis29 min
May 22, 1:22 PM EDTSmall Craft AdvisoryBUF7 hr

Nearby

Flash Flood Warnings in New York, 2022Every flash flood warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.